MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 4.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 4.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482314540
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Information (3190)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that surgeon reported the case of l1 fracture where 4.5 & 5.5 screws have been inserted.When applied the anti turk with tightening of the set screw, the head was broken as in the attached images.During tightening of the set screw it was easy and went in correct direction.The broken screw has been removed.
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment; manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.An inspection could not be performed as the products were not received.The root cause cannot be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 4.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6049029
Report Number3005525032-2016-00134
Device Sequence Number18941018
Product Code MNH
UDI-Device Identifier04546540561923
UDI-Public(01)04546540561923
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482314540
Device Lot NumberB60450
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1